Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Suffered a dyostolic heart failure after gastric bypass surgery. Is it safe to take zyrop injection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
My father ( 76 years )is a CML patient for last 5 years and is under Glivec medication( Imatinib ). In the last three months , 1. He had gone through a GB Lap. operation and subsequently suffered a Dyostolic heart failure within 7 days of operation . 2.Due to diuretics given during the period he had increased creatinine level 3.2 ( CKD Stage 3, AKI Diuretic induced ) and is currently under renal diet ( 4 gms of salt ) with renal Resourse health supplement . Now his creat is 1.8 and his urine output is adequate ( approx 2100 ml / day ) . He has high Albumin loss ( +++) in his urine. He has Hypertensive Nephrosclerosis . 3.He had also UTI ( E Coli and insignificant Klebsiella Count ) and pneumonia attack last month which was controlled with antiboitics like Bactrim DS and Levofloxacin. 4.Recently now may be due to Imatinib side effect and renal disease his Hb is coming down ( Currently 7.6 ). He had been taking Cheri Capsule ( Iron Supplement )for quite some time but a recent Ferritin test show that his Ferritin levels is very high ( 643 ). Last 15 days he has stopped taking Cheri Capsure. Due to low immunity and the infections suffered recently , he is reluctant in taking external whole blood for risk of getting further infections. Earlier also thrice in a span of last Five years during CML , he was given external blood ( 1 or 2 units each time ) Under the above condition , a) Can he be given Zyrop injection to increase his Hb. and if so what dosage? b) Going through Zyrop generic informations , there are a lot of contradictions and side effects stated. Under the above given conditions , is it OK. c) Does Zyrop have any contradictions with Imatinib which he HAS to take every day. His current medications – 1. Glivec 400 mg – once 2. Febutaz 40 mg – once 3. Cilacar 10 mg - twice ( morning & night ) 4. Concor Cor 2.5 – once 5. Atorva 10 mg – once 6. Becasule capsule – Once His latest blood count is attached. Would request necessary advice.. Pls. help. With Regards,
Posted Wed, 18 Dec 2013 in Lymphoma
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: NO. Do not give Zyrub. Blood transfusion and Dialy Detailed Answer: Hello, Welcome to XXXXXXX I have gone through your query and understand your concern. Zyrop Injection contains Erythropoietin Stimulating agents. Erythropoietin cause the bone marrow to produce more red blood cells and thus increase the hemoglobin. Erythropoietin is produced by Kidney. Thus in kidney failure we give Erytropoietin. We cannot give Erythropoietin to your father for anemia. As he have hypertension and heart failure, he may need close monitoring of vitals and other blood and cardiovascular parameters. Erythropoietin adminstration usually increases blood pressure. Heart failiure further increases the risk. But my opinion, is to go for blood transfusion and dialysis. As he have very high creatinine level, He may need Dialysis. Yes. there are many side effects and interactions, if it is not used wisely. Imatinib does not have any interaction with Zyrub. But zyrub is not advisable for your father. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor